Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 88, NWS Seattle, WA

April 25, 2021

NWS Seattle, WA issued this small craft advisory at Apr 25, 2021, 12:24 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2021, 12:24 AM PDT (07:24 UTC)
Expired
Apr 25, 2021, 8:24 AM PDT
In force
8 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

799 
WHUS76 KSEW 250724
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
1224 AM PDT Sun Apr 25 2021

PZZ156-176-251800-
/O.NEW.KSEW.SC.Y.0088.210425T0724Z-210425T1800Z/
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
1224 AM PDT Sun Apr 25 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PDT THIS MORNING...

* WHAT...South to southwest winds 15 to 25 kt nearshore, north to
  northwest winds 15 to 25 kt offshore.

* WHERE...Coastal Waters From Point Grenville To Cape Shoalwater 
  Out 10 Nm and Coastal Waters From Point Grenville To Cape 
  Shoalwater 10 To 60 Nm.

* WHEN...Until 11 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
1 follow-up statement
556 
WHUS76 KSEW 251524
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
824 AM PDT Sun Apr 25 2021

PZZ156-176-251630-
/O.CAN.KSEW.SC.Y.0088.000000T0000Z-210425T1800Z/
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
824 AM PDT Sun Apr 25 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have eased and gone below advisory level.

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 24, 9:05 PM PDT, 3 hours 19 minutes earlier.

Area forecast discussion, Apr 24, 9:05 PM PDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
905 PM PDT Sat Apr 24 2021

.SYNOPSIS...Last band of steady rain spinning out of upper level
low off the Oregon coast moving through the area overnight. Upper
level low continuing to move southeast Sunday with weak upper
level trough and somewhat unstable air mass over Western
Washington. Weak upper level ridge nosing into the area Monday
night with the next system arriving later Tuesday. Forecast
uncertainty increases by the middle of next week as a frontal
boundary flirts with the area until eventually passing through
towards the the end of the week.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...Satellite imagery and
doppler radar show last organized band of rain over the southern
half of the coast and the Southwest Interior heading north this
evening. This band will move through the remainder of the area
overnight. Upper level low off the Oregon coast will continue to
move southeast Sunday leaving a weak upper level trough over
Western Washington. Air mass somewhat unstable with lapse rates
near 7C/km and lifted indexes near 0. This will keep showers in
the forecast. The best chances for thunderstorms will be in the
mid to late afternoon hours when surface temperatures exceed the
model soundings convective temperatures. Quick look at new 00z run
puts the convective temperatures in the mid 50s. Chances for
thunderstorms will decrease rapidly Sunday evening. Weak trough
hanging out over the area into Monday. Weak upper level ridge
nosing into Western Washington Monday night for a short dry spell.
Current forecast has the trends covered. No update this evening.
Felton

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Previous discussion
follows. The upper level pattern to start off the long term
forecast period will feature another omega type blocking pattern
as a ridge of high pressure resides along the US West Coast and a
closed low continues over both the Pacific into the Gulf of Alaska
and the US desert SW. In the lower levels, high pressure will
continue over portions of the PNW, with a notable frontal boundary
over the Pacific.

Uncertainty is somewhat high in the forecast throughout the extent
of the long term. It is tempting to think W WA will be dry
Wednesday and Thursday given the decent agreement in larger scale
ridging in both deterministic and ensemble solutions, however,
the ridge appears to potentially be more positively tilted, which
would keep W WA on the western periphery and open to some of the
deeper moisture associated with the active Pacific pattern. For
now, have opted to keep the Coast and northern half of the area
with the potential for rain both of these days, however, there
will remain the potential that the ridge placement and strength
will keep the entire area dry thru Thursday. Will continue to fine
tune this in the coming days. Most ensemble solutions agree with
the idea of pushing the ridge eastward Thursday night into Friday
as the broad cyclonic flow over the Pacific becomes more
progressive. Confidence becomes a bit higher in the passage of the
next frontal system somewhere in the late Thursday-early Friday
timeframe. Troughing then spreads into the region late Friday and
into the weekend, keeping for unsettled, but more showery weather.

Kovacik

&&

.AVIATION...Light flow all levels with upper level low well south
of the area and weak upper level trough over Western Washington
through Sunday. Last organized band of rain moving through
overnight but with light flow in the lower levels plus plenty of
low level moisture from the rain Saturday expect widespread MVFR
ceilings with isolated IFR ceilings to continue into early Sunday
afternoon. Some gradual improvement during the afternoon with most
places in the low end of VFR by 00z Monday.

KSEA...Could see a brief period of VFR behind this last rain band
but with the light flow ceilings otherwise MVFR ceilings through
Sunday morning. Slow improvement Sunday afternoon with low end VFR
ceilings by 00z Monday. Southerly winds 4 to 8 knots through
Sunday evening. Felton

&&

.MARINE...Weak low pressure over the waters through Sunday.
High pressure will slowly build over the area Monday and remain
into Tuesday. Next system arriving Tuesday night with possible
small craft advisory winds over portions of the waters at that
time. High pressure will rebuild Wednesday into Thursday.

Swells will remain westerly 3-5 feet until Tuesday. Felton

&&

.HYDROLOGY...No river flooding is expected over the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...None.

&&

www.weather.gov/seattle

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.